Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 17, 2015, 8:20 PM CDT for Cowley County, Kansas. It took effect at May 18, 2015, 4:45 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 8:20 PM CDT (01:20 UTC)
- In effect from
- May 18, 2015, 4:45 AM CDT
- Expired
- May 19, 2015, 3:34 PM CDT
- In force
- 35 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cowley County, KS
The river
Written for the forecast point Arkansas River at Arkansas City (ARCK1). The gauge peaked at 12.20 ft at May 18, 2015, 6:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
108
WGUS43 KICT 180120
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT SUN MAY 17 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC035-181520-
/O.NEW.KICT.FL.W.0011.150518T0945Z-150519T2034Z/
/ARCK1.1.ER.150518T0945Z.150518T1800Z.150519T0834Z.NO/
820 PM CDT SUN MAY 17 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Arkansas City.
* From late tonight until Tuesday afternoon.
* At 8:00 PM Sunday the stage was 9.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 11.8 feet by early Monday afternoon. The
river will fall below flood stage by Tuesday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected...with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Arkansas City 11.0 9.3 Sun 08 PM 11.7 8.9 6.7
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$6 follow-up statements
825
WGUS83 KICT 180824
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT MON MAY 18 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially at
night! Shallow flowing water can wash a vehicle from the roadway.
&&
KSC035-182224-
/O.EXT.KICT.FL.W.0011.150518T1400Z-150520T0000Z/
/ARCK1.1.ER.150518T1400Z.150519T0000Z.150519T1200Z.NO/
324 AM CDT MON MAY 18 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this morning until Tuesday evening.
* At 3:00 AM Monday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 12.0 feet around 7 PM Monday evening. The river will fall
below flood stage around 10 AM Tuesday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 10.2 Mon 03 AM 11.0 7.6 5.9
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
ES038
WGUS83 KICT 181313
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT MON MAY 18 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC035-190313-
/O.EXT.KICT.FL.W.0011.150518T1312Z-150519T2149Z/
/ARCK1.1.ER.150518T1142Z.150519T0000Z.150519T0949Z.NO/
813 AM CDT MON MAY 18 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this morning until Tuesday afternoon.
* At 8:00 AM Monday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by this
evening. The river will fall below flood stage early Tuesday
morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 11.1 Mon 08 AM 10.6 7.2 5.6
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$404
WGUS83 KICT 181912
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT MON MAY 18 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC035-190912-
/O.EXT.KICT.FL.W.0011.000000T0000Z-150519T2046Z/
/ARCK1.1.ER.150518T1142Z.150519T0000Z.150519T0846Z.NO/
212 PM CDT MON MAY 18 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Tuesday afternoon.
* At 2:00 PM Monday the stage was 11.8 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.1 feet by this
evening. The river will fall below flood stage early Tuesday
morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 11.8 Mon 02 PM 10.3 6.8 5.1
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$903
WGUS83 KICT 190105
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT MON MAY 18 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC035-191505-
/O.EXT.KICT.FL.W.0011.000000T0000Z-150520T0130Z/
/ARCK1.1.ER.150518T1142Z.150519T0600Z.150519T1330Z.NO/
805 PM CDT MON MAY 18 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Tuesday evening.
* At 7:00 PM Monday the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by
early Tuesday morning. The river will fall below flood stage
Tuesday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 12.0 Mon 07 PM 8.8 6.4 5.2
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$758
WGUS83 KICT 190720
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
220 AM CDT TUE MAY 19 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially
at night! Shallow flowing water can wash a vehicle from the roadway.
&&
KSC035-192120-
/O.EXT.KICT.FL.W.0011.000000T0000Z-150519T2143Z/
/ARCK1.1.ER.150518T1142Z.150518T2200Z.150519T0943Z.NO/
220 AM CDT TUE MAY 19 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until this afternoon.
* At 2:00 AM Tuesday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
around 7 AM this morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Arkansas City 11.0 11.4 Tue 2 AM 7.3 5.9 4.9
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
ES157
WGUS83 KICT 191247
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
747 AM CDT TUE MAY 19 2015
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC035-191317-
/O.CAN.KICT.FL.W.0011.000000T0000Z-150519T2143Z/
/ARCK1.1.ER.150518T1142Z.150518T2200Z.150519T0843Z.NO/
747 AM CDT TUE MAY 19 2015
The Flood Warning is cancelled for
The Arkansas River At Arkansas City.
* At 7:00 AM Tuesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 3:43 AM Tuesday.
* Forecast...The river will continue to fall to 7.5 feet by Wednesday
morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Arkansas City 11.0 10.2 Tue 07 AM 7.5 6.2 5.1
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 17, 6:37 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 17, 6:37 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT SUN MAY 17 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 207 PM CDT SUN MAY 17 2015 A COLD FRONT ASSOCIATED WITH THE DEPARTING UPPER LOW OVER THE UPPER MISSISSIPPI VALLEY...WILL DROP SOUTHWARD THROUGH THE FORECAST AREA TONIGHT INTO MONDAY MORNING SHIFTING WINDS TO NORTHERLY. THE FRONT SHOULD BE CLEARING OUR OKLAHOMA BORDER COUNTIES BY THE TIME THE CAP ERODES MONDAY AFTERNOON SUCH THAT STORM DEVELOPMENT SHOULD STAY MAINLY SOUTH OF THE OKLAHOMA BORDER. COOLER AIR WILL FILTER IN BEHIND THE FRONT FOR MONDAY INTO TUESDAY WITH THE MODELS SHOWING THE FRONT STALLING NEAR OR JUST SOUTH OF THE RED RIVER MONDAY NIGHT...BEFORE RETREATING NORTHWARD SOME DURING THE DAY TUESDAY. RICH GULF MOISTURE WILL RESIDE ALONG AND SOUTH OF THIS FRONT. THE GFS...NAM-WRF...ECMWF ALL SHOW A DECENT SHORTWAVE TROUGH EJECTING NORTHEASTWARD OUT OVER THE HIGH PLAINS LATE TUESDAY INTO WEDNESDAY. AS THIS FEATURE EJECTS OUT...A 35 KNOT SOUTHERLY LOW-LEVEL JET IS PROGGED TO DEVELOP FROM WEST TEXAS NORTHWARD INTO KANSAS WHICH WILL INDUCE ISENTROPIC UPGLIDE AND MODERATE MOISTURE TRANSPORT NORTH OF THE WARM FRONT. WIDESPREAD SHOWERS/THUNDERSTORMS SHOULD DEVELOP OVER THE HIGH PLAINS DURING TUESDAY...THEN SPREADING EASTWARD TUESDAY NIGHT INTO WEDNESDAY. INSTABILITY LOOKS MARGINAL AND SHEAR ON THE WEAK SIDE. MAINLY EXPECTING DECENT RAINFALL TOTALS OF 0.50 TO 1.50 INCHES WITH PERHAPS SMALL HAIL IN A FEW STRONGER CORES IN THE SOUTH. HIGH TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TUESDAY INTO WEDNESDAY WITH CLOUD COVER AND THE EVENTUAL EFFECTS OF RAINFALL. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 207 PM CDT SUN MAY 17 2015 THE SOUTHERN BRANCH OF THE SPLIT UPPER FLOW PATTERN WILL REMAIN ACTIVE DURING THIS EXTENDED FORECAST PERIOD. THE GFS AND ECMWF BOTH SHOW AN UPPER TROUGH EJECTING OUT OF THE SOUTHWESTERN STATES...ACROSS THE CENTRAL PLAINS OVER THE WEEKEND WITH THE GFS RETAINING THE INTENSITY OF THE SYSTEM A BIT LONGER. RICH GULF MOISTURE RETURN IS EXPECTED AHEAD OF THIS SYSTEM MAKING THUNDERSTORMS LIKELY OVER THE WEEKEND. TEMPERATURES WILL BEGIN THE PERIOD COOLER THAN NORMAL...MODERATING TO NEAR SEASONAL BY SATURDAY/SUNDAY. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 637 PM CDT SUN MAY 17 2015 FOR ICT-HUT-SLN-RSL-CNU...A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION OVERNIGHT INTO MONDAY MORNING...WITH BREEZY NORTH/NORTHEAST WINDS IN ITS WAKE. TIMING OF THE WIND SHIFT IN THE TAFS IS APPROXIMATE AND WILL NEED TO BE FINE TUNED WITH LATER FORECASTS. CANNOT RULE OUT FEW-SCT MVFR CLOUDS IN ITS WAKE THROUGH MONDAY MORNING...BUT LOW-LEVEL DRYING SHOULD PRECLUDE WIDESPREAD LOW CLOUDS. FURTHERMORE...MAY SEE REDUCED VSBYS IN FG/BR FOR CNU LATE TONIGHT INTO MONDAY MORNING...AS BOUNDARY LAYER WINDS DECOUPLE AND TEMPERATURES COOL AMIDST MOIST SOILS/LOW-LEVELS. THERE ARE SOME SIGNS THAT VSBYS WILL BE IFR OR LESS FOR A TIME...BUT FOR NOW ONLY INTRODUCED MVFR AND WILL ANALYZE FURTHER FOR 06Z TAFS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 72 51 64 / 0 10 10 20 HUTCHINSON 55 69 49 62 / 0 0 10 30 NEWTON 56 70 48 62 / 0 0 10 10 ELDORADO 58 72 50 64 / 0 10 10 10 WINFIELD-KWLD 59 76 53 67 / 0 10 10 10 RUSSELL 52 67 45 58 / 0 0 10 50 GREAT BEND 52 67 47 57 / 0 0 10 60 SALINA 54 67 47 62 / 0 0 10 20 MCPHERSON 54 68 48 62 / 0 0 10 20 COFFEYVILLE 63 79 53 71 / 10 10 10 10 CHANUTE 61 75 51 67 / 10 10 10 10 IOLA 61 74 50 66 / 10 10 10 10 PARSONS-KPPF 62 78 52 69 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 17, 3:31 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 331 PM CDT SUN MAY 17 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 331 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MINOR RIVER AND SMALL STREAM FLOODING WILL CONTINUE OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR RIVER AND SMALL STREAM FLOODING WILL CONTINUE OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS MONDAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR DETAILS. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. SOME AREAS COULD SEE 0.50 TO 1.5 INCHES OF RAINFALL ON TOP OF THE RAIN RECEIVED ON SATURDAY. THE BREAK BETWEEN THE PERIODS WILL HELP...ALTHOUGH SIGNIFICANTLY MORE RAIN COULD EXACERBATE ANY WATER ISSUES. PLEASE WATCH THIS PERIOD FOR ANY FLOODING CONCERNS SHOULD THEY BECOME MORE APPARENT. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION FRIDAY NIGHT THROUGH SATURDAY. SOME OF THESE STORMS COULD BE STRONG WITH ANOTHER ROUND OF PLENTIFUL RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:44 PM CDT | Flash Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 31 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.